Compton scattering in strong magnetic fields in the laboratory frame

Authors
Citation
Y. Xu et Hh. Xu, Compton scattering in strong magnetic fields in the laboratory frame, J PHYS A, 34(32), 2001, pp. 6349-6362
Citations number
10
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
JOURNAL OF PHYSICS A-MATHEMATICAL AND GENERAL
ISSN journal
0305-4470 → ACNP
Volume
34
Issue
32
Year of publication
2001
Pages
6349 - 6362
Database
ISI
SICI code
0305-4470(20010817)34:32<6349:CSISMF>2.0.ZU;2-T
Abstract
The Compton scattering cross-section in strong magnetic fields in the labor atory frame is derived, which gives Herold's result in the electron rest fr ame but cannot be recovered vice versa from the latter by relativistic tran sformations. For the scattering of a low-frequency photon with electrons, t his cross-section has a simple form which can also be reduced to Herold's n onrelativistic limit but cannot be recovered either from the latter. Compar ed with previous works, this cross-section is directly applicable in astrop hysical calculations for both relativistic and nonrelativistic cases and ma y lead to some revisions to past astrophysical calculations based upon Hero ld's expressions.